Ask a doctor

Retin A Before and After Fractional Laser Resurfacing - Will I Have Problems Since I Was Using It Because No One Told Me Not To?

I had my 1st trtmt done 7 weeks ago using the Pixel Perfect and my 2nd trtmt 2 weeks ago. I've been using Retin-A 3 nights a week for 2 years - I stopped once each trtmt was done but resumed a week after the 1st one. I continued until the 2nd treatment but have not resumed because now I'm reading it can cause problems with healing. Right now my skin looks like it did prior to the 1st trtmt except for some acne - am I still at risk for healing problems? Or would there already be noticable issues?

Doctor Answers (1)

Retin-A before Laser

+1

 Scared, don't be. Recommendations for the use of Retin-A before laser resurfacing have evolved through the years. Because retinoids make your skin "turn over" faster, they were initially recommended preoperatively to speed healing. Subsequent experience showed that healing was not faster. Furthermore, the risk of hyperpigmentation increases slightly with retinoid usage preoperatively. This is nothing to worry about and you will find some dermatologists who routinely prescribe preop retinoids, others that don't.

Austin Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...